How long before side effects?

A board to discuss the Multiple Sclerosis modifying drug Rebif

How long before side effects?

Postby tricksantiks » Thu Jun 29, 2006 6:39 pm

I was wondering, how long was it before you started experiencing flu like symptoms from Rebif?

Honestly, I wasn't expecting side effects for a little while, at least until I stepped up to 44 mcg full dose...

I've only had three shots, and I'm wondering if this is normal? My throat's sore, and I've got a small fever....and it's not strep throat (which I've been exposed to), I was just at a doctor's yesterday!
User avatar
tricksantiks
Newbie
 
Posts: 2
Joined: Wed May 24, 2006 3:00 pm
Location: Portland, OR

Advertisement

New with Rebif

Postby Thomgirl » Sun Jul 02, 2006 12:17 am

I'm new to Rebif as well; I've been taking it for 1 month now. The fever and sore throat are possbile side effects, but I would report them to your doctor. To alleviate your concerns, definitely call the MS Lifelines # and talk to a nurse. Last week I increased from .08 to .22 mcg and felt like I had a hang-over the following morning. The nurse advised me of the importance of drinking lots of water, as the Rebif increases your body temp which can cause dehydration. I really dread taking the .44 mcg and hope I can handle it. As it is, I've been pounding lots of Gatorade and water, but it hasn't alleviated all side effects. I hate having to prepare for my Rebif shot every other day, and then spending the alternate days recovering from the shot. I look forward to when the side effects have decreased!

Karri T :wink:
User avatar
Thomgirl
Newbie
 
Posts: 2
Joined: Sat Jul 01, 2006 3:00 pm

New with Rebif

Postby Thomgirl » Sun Jul 02, 2006 12:18 am

I'm new to Rebif as well; I've been taking it for 1 month now. The fever and sore throat are possbile side effects, but I would report them to your doctor. To alleviate your concerns, definitely call the MS Lifelines # and talk to a nurse. Last week I increased from .08 to .22 mcg and felt like I had a hang-over the following morning. The nurse advised me of the importance of drinking lots of water, as the Rebif increases your body temp which can cause dehydration. I really dread taking the .44 mcg and hope I can handle it. As it is, I've been pounding lots of Gatorade and water, but it hasn't alleviated all side effects. I hate having to prepare for my Rebif shot every other day, and then spending the alternate days recovering from the shot. I look forward to when the side effects have decreased!

Karri T :wink:
User avatar
Thomgirl
Newbie
 
Posts: 2
Joined: Sat Jul 01, 2006 3:00 pm

Postby oreo » Sun Jul 02, 2006 3:06 pm

I have been on REBIF for about 2 years with little side effects.

I use the following regimen:

30 minutes PRIOR to shot time, take 2 extra-strength Tylenol.
About 5 minutes PRIOR to shot, place REBIF needle under armpit.
(This will warm it up to your body temp before it enters your body).
Lie down for 5 - 10 minutes after shot.

So far I have only had two or three occasions where I had any real after shocks from the stuff.

Good luck to both of you.
Carpe Diem
User avatar
oreo
Family Elder
 
Posts: 166
Joined: Fri Jun 04, 2004 3:00 pm
Location: Canada - Ontario - South-West

Postby carolsue » Mon Jul 03, 2006 11:20 am

I also have been on Rebif for over 2 years. I had flu-like symptoms at the beginning on the 22mcg dose but they were treatable with ibuprofen. These symptoms are much less noticeable now and I no longer bother to manage them with ibuprofen. I do notice that every once in a while, after a shot, I feel a little feverish for a couple hours.

I definitely agree that warming up the syringe to body temp before the shot makes it much more tolerable but never noticed whether it affects my flu-like symptoms.

good luck,
carolsue
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

The Rebiff Flu

Postby Markd » Thu Jul 13, 2006 9:09 pm

I had the Rebiff flu for quite awhile. A tylenol before injecting go to sleep A tylenol in the morning. I am not sure how l;ong I had to do this but is was about 250 pills worth. Now I don't have a problem. The Rebif was a good excuse for not doing yardwork though. I have been using it for about 2.5 :? years. Occasionally a lttle twitching but no vision or other problems.
User avatar
Markd
Getting to Know You...
 
Posts: 16
Joined: Wed Jul 12, 2006 3:00 pm


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service